Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 22, NWS Springfield, MO

May 17, 2015Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at May 17, 2015, 7:27 PM CDT for Bourbon County, Kansas. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 7:27 PM CDT (00:27 UTC)
Expired
May 18, 2015, 7:22 PM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KS

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 22.34 ft at May 18, 2015, 12:00 AM CDT.

actionminormoderate102005/1705/1805/1905/20
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WGUS43 KSGF 180027
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT SUN MAY 17 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Kansas...

  Little Osage River at Fulton affecting Bourbon County.


.Heavy rainfall from early Sunday morning has caused river levels to rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

KSC011-181227-
/O.NEW.KSGF.FL.W.0022.150518T0027Z-150519T0022Z/
/FTNK1.1.ER.150517T2235Z.150518T0015Z.150518T0022Z.NO/
827 PM EDT SUN MAY 17 2015

* From this evening...until further notice.
...For the Little Osage River at Fulton...
* At  7:15 PM Sunday The stage was 22.1 feet. 
* Flood stage is 22.0 feet. 
* Forecast...The river is forecast to fall below flood stage by 
  later this evening.
* Impact...At 22.0 feet...Minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Fulton           22  22.1 Sun 07 PM   6.3   5.3   4.9


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 
$$
3 follow-up statements
204 
WGUS83 KSGF 180136
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 PM CDT SUN MAY 17 2015

 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage River near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall from early Sunday morning has caused river levels to 
rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-181636-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-150519T0618Z/
/FTNK1.1.ER.150517T2235Z.150518T0600Z.150518T0618Z.NO/
936 PM EDT SUN MAY 17 2015

...For the Little Osage River at Fulton...
* At  8:15 PM Sunday The stage was 22.2 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.4 feet by 
  around midnight.  The river will fall below flood stage around 
  midnight.
* Impact...At 22.0 feet...Minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Fulton           22  22.2 Sun 08 PM   6.4   5.4   4.9


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-181636-
/O.EXT.KSGF.FL.W.0019.150518T0154Z-150521T0943Z/
/HTNM7.1.ER.150518T0154Z.150519T0600Z.150520T0943Z.NO/
936 PM EDT SUN MAY 17 2015

...For the Little Osage River near Horton...
* At  7:45 PM Sunday The stage was 40.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 43.0 feet by early Tuesday morning.  The river will 
  fall below flood stage by Wednesday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Horton           41  40.8 Sun 08 PM  43.0  39.9  35.4


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-181636-
/O.CON.KSGF.FL.W.0020.000000T0000Z-150520T1545Z/
/NVDM7.1.ER.150517T1951Z.150518T1200Z.150519T1545Z.NO/
936 PM EDT SUN MAY 17 2015

...For the The Marmaton River near Nevada...
 * At  7:45 PM Sunday The stage was 21.0 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by 
  tomorrow morning.  The river will fall below flood stage late 
  Tuesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  21.0 Sun 08 PM  20.5  16.6  11.8


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC013-217-181636-
/O.EXT.KSGF.FL.W.0021.150518T1140Z-150523T0249Z/
/SCZM7.1.ER.150518T1140Z.150521T0000Z.150522T0249Z.NO/
936 PM EDT SUN MAY 17 2015

...For the Osage River near Schell City...
* At  7:45 PM Sunday The stage was 26.6 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 32.0 feet by Wednesday evening.  The river will 
  fall below flood stage by Thursday before midnight.
* Impact...At 32.0 feet...Flood waters impact all of the low lying 
  areas in the Schell Osage Conservation Area as well as several 
  county roads west of Schell City.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Osage River Basin
  Schell City      30  26.6 Sun 08 PM  31.7  31.9  31.8


&&


LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

 

$$

Frye
144 
WGUS83 KSGF 180516
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 AM CDT MON MAY 18 2015



 ...The Flood Warning continues for the following rivers in Kansas...
 
  Little Osage River at Fulton affecting Bourbon County 
  
  Flooding continues along the Little Osage River near Fulton.
  The river is expected to fall below flood stage early 
  Monday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-182016-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-150519T0818Z/
/FTNK1.1.ER.150517T2235Z.150518T0600Z.150518T0818Z.NO/
516 AM GMT MON MAY 18 2015

...For the Little Osage River at Fulton...
* At 12:00 AM Monday The stage was 22.3 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by 
  after midnight this morning.  The river will fall below flood stage
  early this morning.
* Impact...At 22.0 feet...Minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Fulton           22  22.3 Mon 12 AM   6.3   5.3   4.9


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

$$
138 
WGUS83 KSGF 181125
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 AM CDT MON MAY 18 2015

 ...The Flood Warning is cancelled for the following rivers in 
Kansas...
 
  Little Osage River at Fulton affecting Bourbon County
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-190225-
/O.EXT.KSGF.FL.W.0019.000000T0000Z-150521T0834Z/
/HTNM7.1.ER.150518T0155Z.150519T1200Z.150520T0834Z.NO/
725 AM EDT MON MAY 18 2015

...For the Little Osage River near Horton...
* At  5:45 AM Monday The stage was 41.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.0 feet by 
  tomorrow morning.  The river will fall below flood stage Wednesday 
  morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  41.8 Mon 06 AM  43.0  40.2  35.4


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

KSC011-181155-
/O.CAN.KSGF.FL.W.0022.000000T0000Z-150519T0818Z/
/FTNK1.1.ER.150517T2235Z.150518T0515Z.150518T0753Z.NO/
725 AM EDT MON MAY 18 2015

The Flood Warning has been cancelled for  The Little Osage River at 
Fulton.* At  6:15 AM Monday The stage was 20.2 feet. 
* Flood stage is 22.0 feet. 
* Forecast...The river will continue to fall to 6.3 feet by tomorrow 
  morning.
* Impact...At 21.0 feet...Flood waters begin to overflow Kansas State 
  Highway 31, four miles west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Fulton           22  20.2 Mon 06 AM   6.3   5.3   4.9


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-190225-
/O.EXT.KSGF.FL.W.0020.000000T0000Z-150520T1621Z/
/NVDM7.1.ER.150517T1951Z.150518T1800Z.150519T1621Z.NO/
725 AM EDT MON MAY 18 2015

...For the Marmaton River near Nevada...
* At  5:45 AM Monday The stage was 21.8 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
  afternoon.  The river will fall below flood stage tomorrow late 
  morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20  21.8 Mon 06 AM  20.8  16.6  11.8


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 
$$

Raberding

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 6:57 PM CDT, 30 minutes earlier.

Area forecast discussion, May 17, 6:57 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT Sun May 17 2015

.SHORT TERM...(This Evening through Monday)
Issued at 338 PM CDT SUN MAY 17 2015

After early morning severe storms, a much calmer day has been
observed across the region today. Airmass recovery has been slowed
considerably by ample mid/high level cloud cover, which is just now
starting to exit from west to east. Mesoanalysis shows marginal deep
layer shear (30-35kt) and surface based CAPE on the order of
500-1000 J/kg. However, when looking at mixed layer CAPE, values
drop considerably, into the low hundreds. With an overall lack of
focusing mechanisms and weak thermo in place, it will be rather
tough to get more than just scattered shower and storm development
over the next few hours. Severe weather is not expected with
anything that can develop.

Heading into tonight, models continue to hint at some shower and
thunderstorm potential across south central Missouri. The NAM is an
overly aggressive outlier. This is likely due, in part, to not
handling the current low level environment all that well (dewpoints
across the area are not in the 70s). As a result, that solution has
been discarded. At this time, the best PoPs have been placed across
south central Missouri, but if trends continue, PoP values will need
to be lowered area wide for the rest of this afternoon through
tonight.

A cold front will move into the area from the north first thing
Monday morning. The airmass change will lag a bit, as a result
another day of near or above average high temperatures is expected.
The potential for scattered showers and storms remains for areas
along/southeast of the I-44 corridor through the afternoon.

.LONG TERM...(Monday Night through Sunday)
Issued at 338 PM CDT SUN MAY 17 2015

A cooler airmass will enter the region Monday night, setting the
stage for what will likely be a period of at or below average
temperatures for the remainder of the workweek.

Quiet weather conditions Monday night and Tuesday will be short
lived as another disturbance moves through the area Tuesday night
and Wednesday bringing a very good chance of rain and embedded
thunder to the region. Severe weather is not expected with this
activity.

Well below average temperatures are expected Wednesday and Thursday
with highs in most areas in the 60s. Temperatures will begin to
moderate Friday, returning to at/above average next weekend as the
upper pattern returns to an unsettled state and opens up low level
southerly flow.

Rain chances will increase next weekend as yet another closed upper
low moves from the central Rockies into the Plains. Will need to
keep an eye on the potential for robust convection given this
pattern coinciding with the holiday weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 645 PM CDT SUN MAY 17 2015

A few bands of MVFR ceilings will move across southern Missouri
overnight as an upper level disturbance approaches from the
southwest. A few showers and thunderstorms will also be possible,
but this activity is expected to remain across south-central
Missouri to the east of the Branson area. Some light fog and MVFR
visibilities are also possible late tonight as winds become light.

A cold front will then move through the area Monday morning
bringing more potential for MVFR ceilings and a wind shift to the
northwest. Precipitation with that front should again remain south
and east of the area.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Schaumann
Hazardous weather outlook, May 17, 1:27 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT SUN MAY 17 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
127 PM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORM REDEVELOPMENT IS POSSIBLE FROM THE MID TO
  LATE THIS AFTERNOON HOURS INTO THIS EVENING FOR AREAS ALONG AND
  SOUTHEAST OF A LINE FROM LAKE OF THE OZARKS TO TABLE ROCK LAKE.
  THE RISK FOR SEVERE STORMS HAS DIMINISHED...HOWEVER A FEW STRONG
  STORMS CAPABLE OF HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50
  MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
  NIGHT...AND AGAIN HEADING INTO MEMORIAL DAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, May 17, 3:24 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     5 N BRINKTOWN           38.20N 92.08W
05/17/2015                   MARIES             MO   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED NUMEROUS TREES DOWN AND
            DAMAGE TO A BARN ROOF AROUND A MILE WEST OF HWY 42 ALONG
            MARIES RD 215.

&&

FRYE
Local storm report, May 17, 4:29 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     TSTM WND DMG     2 NNW CANE HILL         37.61N 93.75W
05/17/2015                   CEDAR              MO   PUBLIC

            TREE LIMBS UP TO 10 INCHES IN DIAMETER BROKEN AT STOCKTON
            STATE PARK. TIME ESTIMATED BY RADAR.

&&

FRYE
Local storm report, May 17, 6:12 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TORNADO          4 E DUNNEGAN            37.70N 93.50W
05/17/2015  F0               POLK               MO   NWS STORM SURVEY

            AN EF0 RATED TORNADO OCCURRED EAST OF DUNNEGAN DURING THE
            EARLY MORNING HOURS OF MAY 17. MULTIPLE TREES WERE
            DAMAGED IN THE AREA...WITH DAMAGE CONSISTENT WITH WINDS
            OF 75 TO 80 MPH. THE TORNADO HAD A PATH LENGTH OF JUST
            UNDER ONE MILE...WITH A WIDTH OF 100 TO 200 YARDS.

&&

BOXELL
Local storm report, May 17, 6:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     TORNADO          6 E HUMANSVILLE         37.78N 93.47W
05/17/2015                   POLK               MO   NWS STORM SURVEY

            A NWS STORM SURVEY FOUND AN EF-0 TORNADO BRIEFLY TOUCHED
            DOWN SOUTHEAST OF FLEMINGTON. THE TORNADO TOUCHED DOWN
            NEAR SOUTH 85TH ROAD AND 330TH ROAD AND LIFTED NEAR SOUTH
            95TH ROAD AND HWY V. A COUPLE OUTBUILDINGS WERE
            DESTROYED. NUMEROUS TREES HAD TREE DAMAGE WITH LARGE
            BRANCHES BROKEN AND TREE TOPS SNAPPED. SEVERAL TREES WERE
            UPROOTED. PATH WAS APPROXIMATELY 2 MILES LONG AND 100
            YARDS WIDE. MAX WINDS UP TO 80 MPH.

&&

MGRIFFIN
Local storm report, May 17, 7:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     TORNADO          4 W POLK                37.73N 93.38W
05/17/2015                   POLK               MO   NWS STORM SURVEY

            A NWS STORM SURVEY FOUND AN EF-0 TORNADO BRIEFLY TOUCHED
            DOWN ABOUT 4 MILES WEST OF POLK NEAT E 358TH ROAD AND HWY
            PP. IT TRAVELED NORTHEAST AND LIFTED APPROXIMATELY 2
            MILES SOUTH OF PITTSBURG NEAR HWY 64 AND EAST 318TH ROAD.
            NUMEROUS LARGE TREE BRANCHES WERE BROKEN AND TOPS OF
            TREES SNAPPED. SEVERAL TREES WERE UPROOTED. MINOR ROOF
            AND SIDING DAMAGE OCCURRED TO TWO HOUSEES. PATH LENGTH
            WAS APPROXIMATELY 7 MILES WITH A PATH WIDTH OF 100 YARDS.
            MAX WINDS ESTIMATED UP TO 80 MPH.

&&

MGRIFFIN
Local storm report, May 17, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     TSTM WND DMG     4 SSE ELKLAND           37.39N 93.00W
05/17/2015                   WEBSTER            MO   PUBLIC

            TREES UPROOTED AS WELL AS MINOR STRUCTURAL DAMAGE TO A
            HOME INCLUDING SHINGLE DAMAGE.

&&

FRYE

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.